MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE BILIARY DRAINAGE STENT V

AOMORI OLYMPUS CO., LTD. SINGLE USE BILIARY DRAINAGE STENT V
Model Number PBD-1030-1007
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/02/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, since the subject device was not returned to olympus for evaluation, the reported defect could not be confirmed.Therefore, the root cause of the event could not be determined.The event can be detected/prevented by following the instructions for use (ifu) which state: ¿before use, inspect the instrument as instructed below.Should the slightest irregularity be suspected, do not use the instrument; damage or irregularity may compromise patient safety by, for example: posing an infection control risk; causing tissue irritation, perforation, bleeding, clogged, migrating, falling off from the papilla, or mucous membrane damage.It may also result in more severe equipment damage.¿ ¿when positioning the stent, position it slowly aligned with bile duct under x-ray.Otherwise, it could cause patient injury, such as perforation, bleeding, mucous membrane damage, or migration.¿ ¿after placing the stent in the duct, closely monitor the condition of the patient.Also, periodically check the condition of the stent (to see if the lumen of the stent is not clogged, etc.) and the condition of implantation of the stent (to see if the position of the stent has not changed).In case of irregularities or unnecessary retention of the stent, remove the stent using grasping forceps.If necessary, periodically exchange the stent.The stent may deteriorate over time and could become clogged.The status of the stent can change with the condition of the patient (e.G., inflammation, remittance of biliary tract stenosis etc.).The stent may deteriorate over time, causing the side flap to break or detach completely (reports have been received on side flaps coming off several months after placement).Deterioration or damage to the stent may result in erosion of the duodenal wall, biliary tract obstruction, detachment of the stent part migrating into the duct or out of the papilla, mucous membrane damage, perforation, or bleeding.¿ ¿the frequency rate for the stent dislocation is reported a 3.3% to 13.3%.Immediately remove the stent if dislocation is detected.¿ ¿do not use this instrument in patients in whom any metal stent has been implanted.This instrument may be caught by the stent and causes damage to the stent, resulting in migration and dislocation of the stent.¿ ¿when withdrawing this instrument, confirm under x-ray that the inserted part of it is free from kinks and is not stuck in the stricture.Otherwise, it could cause patient injury, such as migration and dislocation of the stent.¿ ¿do not retrieve this instrument in other methods than described in this instruction manual.Otherwise, it could cause migrating or falling off from the papilla and could damage the instrument.¿ olympus will continue to monitor field performance for this device.
 
Additional Manufacturer Narrative
Since the literature described straight plastic stents (pbd series), olympus chose the representative model as pbd-1030-1007.The evaluation of the event is ongoing.Attempts were performed to obtain additional information, but no response was received.Should additional relevant information become available, a supplemental report will be submitted.This medwatch is related to the following patient identifiers: (b)(6).
 
Event or Problem Description
Olympus received the following literature titled "performance of biliary stents in malignant biliary strictures." this retrospective study was to compare the effectiveness of self-expandable metal stents (semss) and plastic stents (pss) in the endoscopic drainage of malignant strictures of the biliary tree and its sequels for the future optimization of this treatment method.A total of 618 patients were included (456 in the ps group and 162 patients in sems group).In the ps group, straight stents exhibited a longer median patency time than dpt stents (52 [21¿106] days vs 34.5 [14¿73] days; p = 0.001).A decreased median stent patency time was observed in the patients with high vs low obstruction level (49 [20¿109] days vs 66 [28¿136] days; p = 0.003).Median (iqr) bilirubin drop was 37% (14%¿58%) in the sems group and 32% (9%¿53%) in the ps group (p = 0.01).Moreover, the patients in the sems group showed a crp level decrease by 10.5%, whereas in the ps group the crp level rose by 17% (p = 0.02).Type of adverse events/number of patients: acute pancreatitis (36 cases).Liver abscess (25 cases).Bleeding (24 cases).Perforation (8 cases).Cholecystitis (5 cases).Other (21 cases).Device malfunction involving the plastic stent (ps): distal migration (partial) (59 cases).Proximal migration (15 cases).Complete migration (17 cases).

Brand Name
SINGLE USE BILIARY DRAINAGE STENT V
Common Device Name
SINGLE USE BILIARY DRAINAGE STENT
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key19566156
Report Number9614641-2024-01281
Device Sequence Number6112698
Product Code FGE
UDI-Device Identifier04953170463310
UDI-Public04953170463310
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
K103478
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Study,Literature,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPBD-1030-1007
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/22/2024
Supplement Date Received by Manufacturer07/19/2024
Initial Report FDA Received Date06/19/2024
Supplement Report FDA Received Date07/22/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DUODENOVIDEOSCOPE
Patient SexUnknown